Consumer Alert: Acetaminophen Recall

500 mg tablets are mislabeled as 325 mg. If taken as directed, could lead to liver toxicity.

The FDA has issues a MedWatch altert for Medline Industries, Inc. The company announced that it will initiate a voluntary nationwide recall of lot # 45810 of Acetaminophen tablets, 500 mg, uncoated compressed tablets to the consumer level. The Acetaminophen 500 mg, Tab 100/BT (OTC20101) has been found to be mislabeled, displaying “Acetaminophen 325mg” (OTC10101) instead of “Acetaminophen 500mg”.

"This error is not easily identifiable by the user or prescriber," noted the FDA MedWatch alert.  "If the product is taken at the maximum labeled dose, every four hours, five doses a day, or with other medications containing acetaminophen, it may lead to liver toxicity or liver failure."

Medline Industries, Inc. will credit all recalled products. Consumers should stop using the product and return to Medline Industries, Inc.

Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:


Updated on: 10/15/15
Continue Reading: